MAUDE Adverse Event Report: BIOCOMPOSITES LTD STIMULAN RAPID CURE

BIOCOMPOSITES LTD STIMULAN RAPID CURE
Model Number 620-010
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Discharge (2225)
Date of Event 05/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon presentation of the drainage 3-4 days post op the surgeon elected for immediate second op, repeat i & d was performed to remove the beads, no beads were present in the joint.This was the surgeon's first procedure using stimulan rapid cure, but is experienced with the procedure.Four days post op the patient is recovering well, no drainage and the wound is healing.The patient had been an inpatient for almost a month prior to his infected knee and the presence of (b)(6).Based on the information received, suspected root causes are: the use of antibiotics may have altered the characteristics of the product.The patient's infection remained, which may have contributed to the drainage.Sterile drainage is a known occurrence associated with calcium sulphate and other materials.Excess material implanted at the surgical site may also be a contributory factor.
 
Event or Problem Description
Physician reported to distributor a patient who experienced drainage 3-4 days post op after implantation of stimulan rapid cure 10cc, mixed with 1 gram vancomycin, drainage was not expected.

Brand Name
STIMULAN RAPID CURE
Common Device Name
STIMULAN RAPID CURE
Manufacturer (Section D)
BIOCOMPOSITES LTD
keele science park
keele, ST5 5 NL
UK  ST5 5NL
MDR Report Key6614399
Report Number9617083-2017-00002
Device Sequence Number507595
Product Code MQV
UDI-Device Identifier50601557110348
UDI-Public50601557110348
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K141830
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model Number620-010
Device Catalogue Number620-010
Device Lot Number02/17-R318/319
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2017
Initial Report FDA Received Date06/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VANCOMYCIN
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR